I have taken mononessa for about four and a half months, and have gained roughly 15-19 pounds. i recently had a period about two weeks ago. a couple concerns i have are any chance i could be pregnant? and is it likely i'll lose the weight once i change ba
1 doctor answer • 1 doctor weighed in
Obstetrics and Gynecology 21 years experience
Unlikely: In fairly large studies, birth control pills are generally only associated with weight gain of 1-2 lbs. So 15+ lbs is unlikely caused by the pills. That being said, there are always rare cases, so stopping the pills (and perhaps using condoms for a bit) should drop the weight pretty quickly if they're the cause. Pregnancy on the pill is also uncommon, but a home pregnancy test can answer that!
2.8k viewsAnswered >2 years ago
Last updated May 23, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.